Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 18, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jun 2, 2011, 9:37 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 9:37 PM EDT (01:37 UTC)
- Expired
- Jun 3, 2011, 4:25 AM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
664 WHUS72 KKEY 030137 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 937 PM EDT THU JUN 2 2011 GMZ031-052>054-072>075-030900- /O.NEW.KKEY.SC.Y.0018.110603T0137Z-110603T0900Z/ FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 937 PM EDT THU JUN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY...AND THE COASTAL WATERS OF HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS. * WINDS AND WAVES: EAST WINDS SUSTAINED AT 20 KNOTS WITH OCCASIONAL GUSTS IN EXCESS OF 25 KNOTS CAN BE EXPECTED OVERNIGHT...WITH SEAS BEYOND THE REEF OF 4 TO 7 FEET LIKELY...AND EVEN HIGHER IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
1 follow-up statement
812 WHUS72 KKEY 030825 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 425 AM EDT FRI JUN 3 2011 GMZ031-052>054-072>075-030930- /O.CAN.KKEY.SC.Y.0018.000000T0000Z-110603T0900Z/ FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 425 AM EDT FRI JUN 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WITH A LULL IN WINDS EXPECTED FOR AT LEAST THE NEXT 6 TO 9 HOURS...THE SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS AND FLORIDA BAY HAS BEEN CANCELLED. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION ON THE ATLANTIC WATERS DUE TO EAST WINDS OF 15 TO 20 KNOTS AND SEAS OF UP TO 6 FEET...EXCEPT HIGHER IN THE GULF STREAM. HOWEVER BY LATE TODAY AND TONIGHT...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ON ALL KEYS WATERS. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 2:54 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 2, 2:54 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 254 PM EDT THU JUN 2 2011 .DISCUSSION... SHOWERS HAVE REMAINED SCATTERED EARLY THIS AFTERNOON IN THE OFFSHORE WATERS SOUTH AND SOUTHWEST OF THE LOWER AND MIDDLE KEYS. A FEW THUNDERSTORMS HAVE BEEN EMBEDDED WITHIN THIS LINE. ASIDE FROM A THIN LINE OF SHALLOW CUMULUS EXTENDING OFF THE LOWER KEYS...SKIES ARE MOSTLY SUNNY. TEMPERATURES ARE IN THE UPPER 80S...BUT DEWPOINTS HAVE EASED DOWNWARD INTO THE 60S FROM EARLIER TODAY ALONG THE ISLAND CHAIN. WINDS REMAIN MOSTLY FRESH FROM THE NORTHEAST/EAST AT ALL REPORTING SENSORS...AND GUSTY OUT OVER OUR COASTAL WATERS. DEEP RIDGING IN THE MID TO UPPER LEVELS WILL CONTINUE OVER THE SOUTHEAST STATES AND WESTWARD TOWARD THE LOWER MS VALLEY OVER THE NEXT COUPLE OF DAYS. SURFACE HIGH PRESSURE REBUILDING OVER NORTH FLORIDA AND THE SOUTHEAST COAST WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND...WITH LOWER PRESSURE IN THE WESTERN CARIBBEAN MOVING VERY LITTLE. AS A RESULT...WE CAN EXPECT BREEZY CONDITIONS FROM NOW THROUGH THE WEEKEND. RAIN CHANCES WILL BE TRIMMED OVER THE NEXT COUPLE OF DAYS FOR THE KEYS AND SURROUNDING WATERS THANKS TO AN INTRUSION OF DRIER AIR ALOFT FROM THE EAST/NORTHEAST AND MINOR STABILIZATION IN THE MID LAYERS. THIS WILL KEEP POPS AT A SLIGHT CHANCE THROUGH THE WEEKEND. BY EARLY NEXT WEEK...A LOW AMPLITUDE TROUGH WILL DAMPEN THE RIDGE ACROSS THE SOUTHEAST STATES AND WEAKEN THE SURFACE HIGH PRESSURE WHILE SHIFTING IT SOUTHWARD CLOSER TO THE KEYS. WINDS ARE EXPECTED TO DROP OFF SIGNIFICANTLY THEN. BROADER BUT MUCH WEAKER HIGH PRESSURE TAKES SHAPE TO OUR NORTH THROUGH THE MIDDLE OF NEXT WEEK...AND GRAPHICAL GUIDANCE SUGGESTS THAT LOW PRESSURE IN THE CARIBBEAN BEGINS TO REACH NORTHEASTWARD. HOWEVER...DEEP MOISTURE REMAINS SHUNTED WELL TO THE SOUTH AND SOUTHEAST OF OUR SERVICE AREA. WILL MAINTAIN A RELATIVELY LOW POPS ADVERTISED THROUGH THE MIDDLE AND LATE PORTIONS OF THE UPCOMING FORECAST...WITH TEMPERATURES AT OR SLIGHTLY ABOVE THE SEASONAL AVERAGES. && .MARINE... EXPECT FRESH TO BRIEFLY STRONG WINDS OVER THE ENTIRE MARINE SERVICE AREA TONIGHT THROUGH AT LEAST SUNDAY THANKS TO THE ORIENTATION OF THE STRONG HIGH PRESSURE TO OUR NORTH AND STEADY LOW PRESSURE IN THE WESTERN CARIBBEAN. AN EXERCISE CAUTION FOR SMALL CRAFT WILL REMAIN HEADLINED IN EACH MARINE GROUPING TONIGHT THROUGH AT LEAST SUNDAY. THERE IS THE PROBABILITY OF A SMALL CRAFT ADVISORY FOR LATE FRIDAY THROUGH EARLY SATURDAY MORNING IN THE ATLANTIC WATERS AS A SURGE IS EXPECTED THEN. EITHER WAY...HIGHER SEAS CAN BE EXPECTED THANKS TO THE DURATION OF THE FRESH TO OCCASIONALLY STRONG NORTHEAST/EAST BREEZES THAT HAVE BEEN AND WILL REMAIN IN PLACE. TAKE THIS INTO CONSIDERATION IF YOU PLAN ANY BOATING IN THE WATERS SURROUNDING THE FLORIDA KEYS THIS WEEKEND. MORE AGREEABLE RECREATIONAL BOATING IS ON TAP EARLY NEXT WEEK AS WEAKER HIGH PRESSURE SETTLES CLOSER TO SOUTH FLORIDA AND THE KEYS. && .AVIATION... OVERNIGHT...THE COMBINATION OF LOW PRESSURE IN THE WESTERN CARIBBEAN AND SURFACE RIDGING ACROSS THE FLORIDA PENINSULA WILL RESULT SUSTAINED EAST WINDS AVERAGING 12 TO 15 KNOTS WITH GUSTS IN EXCESS OF 20 KNOTS. ONLY ISOLATED SHOWERS ARE EXPECTED TO IMPACT THE KEYS TERMINALS WITH SHORT LIVED REDUCTIONS IN BOTH CIGS AND/OR VIS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 78 87 79 88 / 20 20 10 10 MARATHON 78 89 79 90 / 20 20 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....FUTTERMAN DATA COLLECTION.......L. KASPER VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jun 2, 5:26 AM EDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 526 AM EDT THU JUN 2 2011 FLZ076>078-GMZ031>033-052>054-072>075-031000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 526 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL WATERS TODAY AND TONIGHT...DUE TO NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS...AND SEAS BEYOND THE REEF ON THE ATLANTIC SIDE OF 4 TO 6 FEET. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND SURROUNDING COASTAL WATERS TODAY AND THIS EVENING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL WATERS FRIDAY THROUGH SUNDAY NIGHT DUE TO FRESH NORTHEAST TO EAST BREEZES. A SMALL CRAFT ADVISORY MAY BE NEEDED AT TIMES...ESPECIALLY FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:05 PM EDT | Small Craft Advisory | KEY | 43 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.